Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 9, NWS Birmingham, AL

March 29, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 29, 2010, 3:33 AM CDT for 39 counties in Alabama. It took effect at Mar 29, 2010, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2010, 3:33 AM CDT (08:33 UTC)
In effect from
Mar 29, 2010, 12:00 PM CDT
Expired
Mar 29, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS74 KBMX 290833
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CDT MON MAR 29 2010

...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THIS AFTERNOON...

ALZ011>015-017>050-292300-
/O.NEW.KBMX.WI.Y.0009.100329T1700Z-100329T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
333 AM CDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE
EXPECTED AREAWIDE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:21 AM CDT, 12 minutes earlier.

Area forecast discussion, Mar 29, 3:21 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 AM CDT MON MAR 29 2010

.DISCUSSION...

FOR A GOOD PART OF THE DAY...ESPECIALLY THIS MORNING WE WILL
CONTINUE TO HAVE TO DEAL WITH THE REMNANT UPPER LOW THAT IS TAKING
ITS TIME PUSHING FURTHER EAST. THAT WILL TRANSLATE INTO A GOOD MIX
OF CLOUDS AND SOME SUN AS WE GO INTO THE AFTERNOON HOURS. LEFT THE
NORTHERN HALF OF THE FORECAST AREA WITH DRIZZLE AND SPRINKLES
THROUGH THE MORNING AS THESE LOW CLOUDS PUSH ACROSS THE AREA. THAT
WILL ALSO KEEP TEMPS SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF
THE YEAR. IT WILL ALSO BE RATHER GUSTY TODAY AS NORTHWEST WINDS
SETTLE IN BEHIND THE FRONT. HAVE INCLUDED THE ENTIRE AREA INTO A
LOW-END WIND ADVISORY FOR THIS AFTERNOON.

ASIDE FROM TUESDAY...WHERE NORTHWEST FLOW WILL CONTINUE TO
DOMINATE...THE WEATHER PATTERN IS VERY QUIET AS LARGE SCALE
RIDGING WILL SETUP ACROSS MUCH OF THE EASTERN HALF OF THE CONUS.
THIS WILL MEAN PLENTY OF SUNSHINE AND TEMPERATURES THAT WILL
CONTINUALLY WARM AS WE PROGRESS THROUGH THE WORK WEEK. BY MID TO
LATE WEEK TEMPS WILL LIKELY BE 5 TO MAYBE EVEN 10 DEGREES ABOVE
NORMAL AS MARCH ENDS AND WE MOVE INTO APRIL. HAVE ELECTED TO KEEP
UPPER 70S AND LOWER 80S AS A SUBTLE RETURN FLOW GETS ESTABLISHED
LATE WEEK.

OUR NEXT WEATHER MAKER WILL BE ON OUR DOORSTEP BY NEXT WEEKEND AS
A PROGRESSIVE OPEN WAVE BEGINS TO CUT OFF AS IT MOVES ACROSS THE
SOUTHERN PLAINS AND MS VALLEY AREAS. EXPECT ANOTHER COLD FRONT TO
PUSH THROUGH THE SOUTHEAST BY SUNDAY...BRINGING WITH IT ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.

17/KLAWS

&&

.AVIATION...06Z TAF DISCUSSION.

CLOUDS CONTINUE TO STROLL IN FROM THE NORTHWEST THIS MORNING. EXPECT
CEILINGS TO REMAIN AT LEAST IN THE MVFR RANGE. SOME SITES ACROSS
NORTHERN MISSISSIPPI ARE REPORTING CEILINGS BELOW 1000 FT. THIS
COULD AFFECT SOME OF OUR SITES...BUT BEING THAT IT'S SPORADIC
ENOUGH...DECIDED NOT TO INCLUDED IT IN A PREVAILING GROUP AT THIS
TIME. CONDITIONS SHOULD BEGIN TO IMPROVE SLOWLY AFTER 14Z.

AFTER SUNRISE...EXPECT FOR WINDS TO BECOME QUITE GUSTY.

10/ARM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     57  39  66  38  75 /  10   0   0   0   0
ANNISTON    60  41  67  41  77 /  10   0   0   0   0
BIRMINGHAM  61  41  67  44  78 /  10   0   0   0   0
TUSCALOOSA  63  39  71  42  79 /  10   0   0   0   0
CALERA      62  42  68  44  77 /  10   0   0   0   0
AUBURN      60  42  67  44  76 /  10   0   0   0   0
MONTGOMERY  64  42  71  42  78 /  10   0   0   0   0
TROY        62  40  70  39  77 /  10   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

17/10
Hazardous weather outlook, Mar 28, 8:58 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT SUN MAR 28 2010

ALZ011>015-017>050-300200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
858 PM CDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.